Alert archive / North Carolina / Small Craft Advisories in 2011
Small Craft Advisory 41, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Apr 6, 2011, 9:11 AM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2011, 9:11 AM EDT (13:11 UTC)
- Expired
- Apr 6, 2011, 11:25 AM EDT
- In force
- 2 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
562 WHUS72 KMHX 061311 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 911 AM EDT WED APR 6 2011 ...SMALL CRAFT CONDITIONS CONTINUE THIS MORNING FOR THE CENTRAL WATERS... .LINGERING 6 FOOT SEAS WILL CONTINUE ON THE CENTRAL WATERS UNTIL LATE THIS MORNING. AMZ152-154-061600- /O.EXP.KMHX.SC.Y.0040.000000T0000Z-110406T1300Z/ /O.NEW.KMHX.SC.Y.0041.110406T1311Z-110406T1600Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 911 AM EDT WED APR 6 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...WINDS OF 10 TO 15 KNOTS WILL CONTINUE TO DIMINISH THROUGH THE DAY. * SEAS...SEAS OF 4 TO 6 FEET EARLY WILL SUBSIDE TO 3 TO 5 FEET LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
817 WHUS72 KMHX 061525 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1125 AM EDT WED APR 6 2011 AMZ152-154-061630- /O.CAN.KMHX.SC.Y.0041.000000T0000Z-110406T1600Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1125 AM EDT WED APR 6 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE DROPPED BELOW 6 FEET. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 6, 3:11 AM EDT, 6 hours earlier.
Area forecast discussion, Apr 6, 3:11 AM EDT, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
311 AM EDT WED APR 6 2011
.SYNOPSIS...
HIGH PRESSURE OVER THE CAROLINAS THIS MORNING WILL MOVE OFF THE
COAST THIS AFTERNOON. THE HIGH WILL REMAIN ANCHORED IN THE SOUTH
ATLANTIC THROUGH THIS WEEKEND. A BACKDOOR COLD FRONT WILL DROP
INTO THE NORTHEAST CORNER OF THE STATE THURSDAY NIGHT AND BECOME
STATIONARY THROUGH SATURDAY. THE FRONT WILL PUSH FURTHER SOUTHWEST
SUNDAY BEFORE LIFTING OUT OF THE AREA ON MONDAY. A COLD FRONT WILL
MOVE THROUGH FROM THE WEST ON TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 230 AM WED...HIGH PRESSURE WILL BE CENTERED OVER THE
CAROLINAS THIS MORNING THEN PUSH OFF THE COAST LATER THIS
AFTERNOON. LIGHT NORTHWEST WIND FLOW THIS MORNING WILL BACK TO
SOUTHWEST BY LATER TODAY AS THE NE-SW ORIENTED AXIS OF THE SURFACE
RIDGE MOVES OFF THE COAST. SUNNY SKIES IN STORE DUE TO A VERY DRY
AIRMASS. COOL ADVECTION BEHIND DEPARTING COLD FRONT OFFSHORE WILL
END BEFORE DAWN WITH 1000-500 MB THICKNESS RISING AFTER 06Z. WILL
USE A BLEND OF THE 00Z MAV/MET HIGHS FOR TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
AS OF 230 AM WED...NOT AS COOL TONIGHT DUE TO A LIGHT SOUTHWEST
FLOW WITH THE HIGH OFF THE COAST. SOME HIGH CLOUDS SEEN ON
FORECAST SOUNDINGS AND TIME SECTIONS BUT SHOULD BE THIN ENOUGH TO
STAY WITH CLEAR SKIES. 00Z MAV/MET GUIDANCE REMAINS IN GOOD
AGREEMENT FOR LOWS TONIGHT.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
MODERATION OF TEMPERATURES WILL BEGIN IN EARNEST ON THURSDAY WITH
FLAT MID LEVEL RIDGE OVER THE AREA. OFFSHORE SFC HIGH PRES WILL
MAINTAIN AN INCREASING RETURN FLOW BY AFTN. LOW LEVEL THICKNESS
RISES YIELD HIGHS IN THE LOWER TO MID 70S INLAND (UPPER 60S
COAST) WHICH IS A BIT ABOVE SEASONAL NORMS. MAY SEE SOME FAIR WX
DIURNAL CU AS MOISTURE INCREASES UNDER THE SUBSIDENCE INVERSION
THU AFTN.
BACKDOOR SFC FRONT WILL BE WORKING DOWN THE MID ATLC COAST AS A WEAK
UPPER WAVE MOVES OFF THE NE COAST THU NIGHT AND FRI. MODEL CONCENSUS
SUPPORTS THE CURRENT FCST KEEPING THE BNDRY NORTH OF THE FCST AREA
THRU FRI THEN DROPPING THRU THE NC COAST LATE FRI NIGHT/EARLY SAT.
MILD READINGS WILL BE MAINTAINED THU NIGHT INTO FRI IN THE CONT
LIGHT TO MODERATE S/SW FLOW. TIMING OF THE FRONT WILL DETERMINE LOWS
FRI NIGHT AND HIGHS ON SATURDAY BUT CUD BE A LARGE SPREAD/TIGHT
GRADIENT OF TEMPS FROM NE TO SW ACRS THE AREA FOR THIS TIMEFRAME.
FRONT STILL LOOKS LIKE IT PUSH BACK NORTH AS A WARM FRONT SAT
NIGHT/EARLY SUNDAY WITH RETURN FLOW/MILD TEMPS REESTABLISHING OVER
THE AREA. THE NORTHWARD MOVING FRONT AND WEAK ENERGY SPILLING
OVER THE BUILDING UPPER RIDGE TO THE SW MAY SPARK A FEW
SHOWERS/STORMS SAT NIGHT/SUNDAY BUT DOES NOT APPEAR TO BE A
WIDEPREAD PCPN EVENT GIVEN THE WEAK FORCING.
ANOTHER FRONTAL BOUNDARY WILL APPROACH EASTERN NC LATE MONDAY/MONDAY
NIGHT BRINGING ANOTHER CHANCE FOR PCPN.
&&
.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /TODAY & TONIGHT/
AS OF 230 AM WED...EXCELLENT FLYING CONDITIONS. CLEAR SKIES TODAY
AND TONIGHT. LIGHT NORTHWEST WINDS THIS MORNING WILL GRADUALLY
BACK TO SOUTHWEST BY LATER THIS AFTERNOON...AND WILL CONTINUE
TONIGHT.
LONG TERM /THURSDAY THROUGH SUNDAY/
OTHER THAN SOME LIGHT FOG EARLY FRI MORN...EXPECT MAINLY VFR THRU
THE END OF THE WEEK. INCREASING LOW LEVEL MOISTURE MAY BRING
PERIODIC SUB-VFR CONDITIONS DURING THE WEEKEND.
&&
.MARINE...
SHORT TERM /TODAY & TONIGHT/
AS OF 230 AM WED...NORTHWEST FLOW BEHIND COLD FRONT OFF THE COAST
WILL QUICKLY BACK TO SOUTHWEST THIS AFTERNOON...DUE TO HIGH
PRESSURE OVER THE CAROLINAS THIS MORNING SHIFTING OFF THE COAST
THIS AFTERNOON. OFFSHORE FLOW OVERNIGHT HAS HELPED KNOCK DOWN
SEAS. WILL DROP ADVISORIES ALL AREAS EXCEPT OREGON INLET TO
OCRACOKE...BUT EVEN THERE SEAS ARE JUST BARELY MEETING CRITERIA
AND MAY BE ABLE TO DROP BEFORE EXPIRATION TIME OF 13Z. SOUTHWEST
FLOW WILL CONTINUE OVERNIGHT...GENERALLY 10-15 KNOTS ON THE
SOUNDS AND SOUTH OF OCRACOKE AND 15-20 KNOTS ELSEWHERE.
LONG TERM /THURSDAY THROUGH SUNDAY/
MODERATE SW FLOW WILL BE MAINTAINED BY OFFSHORE HIGH PRES THRU FRI.
WINDS/SEAS MAY APPROACH SCA LEVELS BY LATE FRI. MODEL CONCENSUS
SUGGESTS BACKDOOR FRONT WILL PUSH DOWN THE NC COAST LATE
FRIDAY/EARLY SATURDAY. POSTFRONTAL N/NE WINDS BLOW AT MODERATE
SPEEDS EARLY IN THE WEEKEND AND MAY GAIN FLIRT WITH SCA CRITERIA
BEFORE WINDS VEER AND DECREASE AS PRES GRADIENT LOOSENS GOING INTO
SAT NIGHT. THE FRONT TO THE SOUTH MOVES BACK NORTH AS A WARM FRONT
LATE SAT NIGHT INTO SUNDAY WITH MODERATE S/SW WINDS RETURNING TO
THE MARINE AREA BY LATE IN THE WEEKEND.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR NCZ029-044-045-
079-080-090>093-098.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 AM EDT THIS MORNING FOR AMZ152-
154.
&&
SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...BTC
AVIATION...BTC/HSA
MARINE...BTC/HSAHazardous weather outlook, Apr 6, 8:12 AM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 812 AM EDT WED APR 6 2011 NCZ029-044>047-079>081-090>095-098-103-104-071215- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 812 AM EDT WED APR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:01 PM EDT | Small Craft Advisory | MHX | 13 hr |
Nearby
Small Craft Advisories in North Carolina, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.